Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

glorianaf

Veteran Member
  • Content Count

    108
  • Joined

  • Last visited

Community Reputation

0 Neutral

About glorianaf

  • Rank
    Member
  • Birthday 09/12/1974

Profile Information

  • Gender
    Female
  • Location
    Los Angeles, CA

Recent Profile Visitors

1685 profile views
  1. Sunnygirl! Nice to hear from you. Congrats on your engagement! It doesn't seem like too long ago that you were posting about a difficult breakup and then a new boyfriend. Good for you...I'm glad it worked out with this one. I too am newly engaged and planning a wedding, it's crazy business...but fun! Sorry to hear you are dealing with your libido too, it's hard isn't it! I'm kind of experimenting a bit with my spiro now. With a nod from my MD I've decided to alternate topical spiro with
  2. Thank you all for your replies. It is a tricky situation, indeed...I guess I'm just going to have to work a bit harder to get psyched up for sex. It's so weird to have to try though, when I was younger you I was always ready to go I will look into that Argin-Max, Boston50, thanks for the suggestion.
  3. Hi Everyone, I've been on Spiro now for almost a year and I feel like I've lost my sex drive. I am planning a wedding and a move to Europe shortly thereafter and there's definitely alot of stress in my life right now. I think the stress of everything I have on my plate right now could be a factor but I can't help but think that spiro is the main culprit. I hate to attribute the loss of libido to the spiro because it has literally changed my life and I am now acne free, but physiologically it
  4. That's a good one! Often times changes in sweat production are hormonally related but with lowered testosterone (from the spiro) you would think it would decrease not increase. Yours is an interesting case. Have you brought it up to any physicians? What do they think? In light of the fact that there was a 3 year lag between starting spiro and the onset of symptoms I don't think this is a DIRECT result the spiro....HOWEVER it may be indirectly involved. After years and years of chemically m
  5. Hi glorianaf Thanks for your support, it's so nice to hear that it is working for you - it gives me hope! My GP prescribed 200mg a day and I didn't think anything of it as he said that it was a fairly safe drug. Maybe I should start at 100mg and if there's no improvement by 3 months then increase it to 200mg a day. Did you notice a decrease in oil? xx I think 100mg/day is adequate for most. Just make sure you run it by your GP before you make any changes! As far as oil is concern
  6. Hi Minibex, I've had a very positive experience with spiro but it takes a lot longer than 3 weeks to see a difference. You have to be willing to give it AT LEAST 3 months before assessing whether or not it's working. I didn't have noticeable results until about 4-5 months in and I've had continual improvement since that point. I started with 50mgs/day and leveled off on 100mg/day. It's been working fantastically well and there's the added benefit of the diuretic effect (no more excess water
  7. I've been on Spiro for 11 months and it has worked like a dream. I started to notice serious improvement after about 6 months but I still had the occasional breakout. In the last month I have had no new acne at all. This is a major breakthrough since before Spiro I was getting 2-3 new cystic type lesions every week. My face was a battleground. So I started Spiro last April, added Retin-A daily in July and my skin has been slowly but surely improving ever since. I am now taking Spiro 100mg e
  8. People often have a hard time with antibiotics because they kill the beneficial bacteria in your gastrointestinal system. They upset the balance of natural flora (which you need and is part of your immune system) and this can translate into stomach upset, queasiness, constipation or diarrhea. Try taking probiotics (strains of healthy bacteria, Jarrow makes a good one) available at Whole Foods/Wild Oats or your local health food store. Take 1 or 2 caps/day and a a different time than your norm
  9. It sounds like you are dehydrated. Are you drinking enough water?
  10. Yay Sunnygirl! So happy the upped dosage made the difference for you! Isn't it amazing to watch your skin clear up before your eyes? It is a wonderful thing indeed. Congratulations also on your happy relationship. Just goes to show that when the going gets rough, always keep in mind that the world can be a very different place in six months, and it looks like, for you, it really is. Enjoy!
  11. Add me to the list of spironolactone success stories. I have been on spiro for almost 5 months and I am absolutely amazed at the improvement. I am 32 years old and my skin has not looked this good in 15 years! I am so excited to be able to say that! Since beginning spiro, I have also started on Azelex for it's antibacterial and scar lightening properties and Retin-A Micro to refine skin texture. I am thrilled to report, it's WORKING!!! I had tried EVERYTHING (topicals, antibiotics, light the
  12. Thanks for the words of encouragement. I do plan to stick with the Retin-A. I guess it's true what they say...it gets worse before it gets better. It's just frustrating because I was making major progress with spiro and now I feel like I've taken several steps back. My skin is still better than before spiro so I'm going to hold steady and wait it out. Hope you continue to improve!
  13. You are not alone, Sunnygirl! I started Retin-A 3 weeks ago to even out skin tone and keep lines at bay and I'm going through the dreaded initial breakout....yes it happens, even if you're on 100mg of spiro/day. Last week was not good...4 inflammed pimples, the kind that leave scars. It's so discouraging, especially after seeing some good clearing from the spiro. Well, at least we know what the offending agents are. Unfortunately, I can't bring myself to throw out the Retin-A...I really wan
  14. I've wondered about that as well. Of course I don't think any of us are willing to take that risk. I only ask about this because I'm not on the pill and am currently in a relationship. We use protection every time, but there's always a chance of an unplanned pregnancy. At my next derm appointment, at the end of the month, I'm going to ask her about when it's safe to conceive after stopping treatment or what happens in case of an unplanned pregnancy. I'll let you all know what she says. Yes
  15. Good question, Sunnygirl. I too have been searching for that answer but it has been successfully eluding me. All I can gather from the info that's out there is that because it interferes with natural testosterone production it can cause defects during the development of the sex organs in male fetuses. Does this mean that Spiro is safe to take if pregnant with a girl? Perhaps, but I don't think anyone would be willing to take that chance. My plan is to continue taking the pill as usual and p
×